Aa
A
A
A
Close
Hepatitis Social Community
1.94k Members
408795 tn?1324939275

Effexor XR?

My wife is currently on effexor XR, she's been on it for around 2 years or longer.  Can someone tell me if they ever got off of it and how they got it done.  I remember when she first started taking it, one of her sx's was the strange dreams.  She tried to get off cold turkey and she started having even stranger dreams, she couldn't get off.  Is it a taper very slowly approach?  She has gone down to 37.5 mgs. a day from 75 mgs., so now she wants to move onward and out.  I know someone had brought this subject up before.  Thanks for looking.  
6 Responses
220090 tn?1379170787
I started a post on this a year ago.  I had a hard time getting off myself; I dropped the dose to 37.5 for a month and then every other day for another month.  It was still difficult to stop, but I did it.  I had side effects for a month after I stopped.

I probably had a worse time of it than most people.  It is difficult though.

Eric
146021 tn?1237208487
If you google Effexor, you'll find a petition from individuals that:

"have or are experiencing "often ignored" serious side effects of this medication. And that thousands of patients in the US and worldwide are unable to discontinue Effexor or even reduce dosage due to the rapid onset of severe withdrawal-like symptoms which often initiates before a patient begins dose reduction due to the short half-life of Effexor."

This a/d has been brought up before, and is generally considered the most difficult a/d to discontinue.

Good luck to your wife,
Bug
408795 tn?1324939275
I'll look for that thread Andiamo and a TY to ladybug.  One of my wife's biggest issues with this anti-depressant is weight gain.  She has gained, maybe 35 pounds since being on it and she can't seem to lose it.  She has eliminated all her supplements, like vitamin C, magnesium and around 8 or 9 different vitamins or supplements she used to take.  She know believes that she has gained that weight from the effexor xr.  I think she's right, has anyone else experienced this problem with anti-depressants?  later
Avatar universal
Here's a thread from early May about A/Ds and weight gain.  Hope this helps.
Avatar universal
Ok, brain fog moment!  Here's the thread

http://www.medhelp.org/posts/show/507470?post_id=post_2857930
408795 tn?1324939275
TY for that direction, my wife Ty's as well.  God Bless
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
How eating more salt may actually save your life.
A deeper look into the relationship between salt and hypertension.